Hi. I thought I already sent a question but have not heard anything back and I really need help. I've been using Retin A for over a year. I've used the retin a micro and the cream at different strengths. I cleanse with cetaphil, wait 30 minutes like i'm supposed to. Sometimes I put moisturizer over the top...I feel I'm using it as I was told. I started using it because I had one line above my lip and was told that retin a would help, not take it away but help. In the year and half I've been using it I've GAINED three new lines above my lip. everything I've read...including my dermatoligist has said it DOES NOT give you wrinkles, it helps. I'm just wondering then WHY since I've been using this i;ve gained three in this year and half and my skins seems to be thinner and worse than before. I know the initial use does cause wrinkle and it gets worse before it gets better but its been a long time. I don't know if i should still keep using it and stop all together because I'm making my skin worse!! I'm very scared at this point that i have done damage to my skin. I thought I was doing something good for my skin. Please help !! I'm almost 44.
Since this is not a common situation, it’s hard to know but…….. here are some things to think about. Some people are irritated by or mildly allergic to chemicals in the BASE of creams, not the active ingredient. You may want to get “patch tested” by your dermatologist to help you figure that out.
In the meantime, try stopping it for 2 weeks and just using moisturuzer and sunscreen. Does your skin get better? Try using the Renova 0.02% because it’s the most gentle for sensitive skin. Wash and moisturize, then wait 20 min and use a pea sized amount. Still getting irritated? Also, do you smoke? Have you lost more than 5 lbs? After a certain age, losing weight will affect your face. Dr. I